Wednesday, March 23, 2016

Saving my son from steroid addiction


It has been a long time since I last posted here. But thought its a good time now to share with you my "no steroid" determination for my son and how glad I am to save him from the possibility of steroids addiction. 

Last June, my son had a full body rash which led to staph infection (I suspect the flare was due to examination stress). The flare was so bad that his legs became inflamed, oozing and pus filled. It was messy and surely painful. As a mum, I was brought down to my knees as I was so helpless to see how his condition recurred despite 2 rounds of antibiotics (Augmentin). The doctors did not prescribed steroids as they know my stand against steroids. At the 3rd doctor's consultation, the doctor wanted to admit my son for intravenous antibiotics as he feared the infection went septic. My son pleaded against it and was put on the 3rd round of oral antibiotics. 

This time I decided to do ALL that I could to help his condition. I removed all artificial sugar from his diet, put him on probiotics, sent him for foot massage, spent tonnes on bandages, moisturised him with whichever moisturiser he found comfortable, dressing and undressing his wounds, repeated reminders (sometimes harsh ones) on not scratching, made my own natural (and very yucky) antibiotics with manuka honey, turmeric, apple cider and force it down his throat. It was a time when I had to also put my feet down against using any steroids or immunity suppressant to "help" his skin heal. I had to disagree with my husband! I was so glad that after a few weeks of perseverance, the infection eventually left (I'm sure the antibiotics helped) and the staph infection didn't recur. The skin healed decently in a matter of days (see picture). I would like to think his healing is also supported by the basket of things I gave him. 

It has been 9 months since his last serious flare and today his skin remains the normal healthy skin and there is no evidence that the skin went through a rough patch of red, inflammation and ooze. See the picture below. 



Each time I look at his feet, I am reminded of the right decision I made for him. Mummy chose not to get him started on steroids, mummy tried her very best and withstood all external pressures to save him from red skin syndrome. Others may not understand but mummy surely knows that's the best thing she could do for him.

Dear all, the skin can surely heal. But give it time and have faith in this path you have chosen. Do not ever succumb to the use of steroids!

You can do it! 


xo

2 comments:

Liz said...

Hi I am always allergic to creams after eating prednisone for one month. Now whatever i put on my skin the leg im allergic to it i always get ezcema bumps and i have to use protopic to stop the inflammation for something like that what can i do? if i don't use any moisturizers my ezcema will come out by itself on my legs within 4 days after stopping the protopic.

Anonymous said...
This comment has been removed by a blog administrator.